Nov 5, 2006
Hi Dr. Young,
I just had a quick question for you and I can't get an answer from any of the AIDS hotlines. If someone was infected with HIV for 4 months would it be typical for them to lose weight in that little amount of time? Is weight loss something that happens later on in the disease? Please answer I really value your imput. Thanks!!
Response from Dr. Young
Thanks for your post.
Weight loss is a common, yet non-specific issue that affects HIVers. Many causes exist, such as side effects of medications, depression, or HIV itself.
Unexplained wieght loss of greater than 10% of total is definitely of concern and is an AIDS-defining event (aka AIDS wasting). This can occur at any time, though generally is later in the diesease. BY
I am confused
response to ibuprofen
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.